Metformin??

Discussion in 'Health and Fitness' started by joeyboy, Oct 17, 2014.

Draft saved Draft deleted
  1. vad1

    vad1

    Messages:
    1,167
    Bydureon may be cheaper.

    V
    joeyboy likes this.
  2. joeyboy

    joeyboy

    Messages:
    1,408
    Doctor prescribed Trulicity once a week but was way too expensive even with my insurance ,looking for an alternative
  3. vad1

    vad1

    Messages:
    1,167
    Few drugs that actually do that.

    Look up GLP-1 agonists.

    Hassle: injections only so far, I think. But a couple, like Bydureon, once a week shot.

    Not for everyone. Plus insurance okaying or not ...

    No, I don't own stock in the company.

    V
  4. joeyboy

    joeyboy

    Messages:
    1,408
    I do need to lose some weight and et my sugar under control.I have my good days and my bad .It isn't easy
    vad1 likes this.
  5. genius

    genius

    Messages:
    7,349
    Joeboy said " i went from "borderline" diabetic to diabetic." Since this is not most likely (what used to be called) juvenile diabetes it is most likely type 2, i.e., insulin resistance. Sufficient exercise to increase fitness reduces insulin resistance -this isn't a old wives tale - this is a well documented fact. The question is will it be enough to get him off drug treatment.

    According to a study that followed nearly 85,000 female nurses for 16 years (not some BS. study with 10 people in it that you sometimes see on the internet) weight loss can reduce diabetes risk by about 50 percent, but adding exercise to that can lower the odds by 70 percent, compared with people who remain overweight and inactive. I assume joeyboy is not a female nurse and he has already progressed to diabetes, but everything I have read in legitimate articles/studies indicate a dramatic reduction , to the point where medication is no longer required, when a program of weight loss ( he doesn't have to become anorexic) , exercise to increase fitness (he doesn't have to run marathons) and reasonable diet change (he doesn't have to only eat roots and berries) is incorporated into treatment.

    Just do it - like I posted before, will probably also allow you to monger more.
  6. joeyboy

    joeyboy

    Messages:
    1,408
    Thank you guys! It is good to see that not only is this board great for mongering it is very useful in other things in life as well! It is greatly appreciated.
  7. AlwaysHavingFun

    AlwaysHavingFun

    Messages:
    726
    Agreed but he already is diabetic which is why i warned him not to be drinking juice and not everyone has the discipline to get themselves to a point where they are not medication dependent and some require medication either way. Losing weight and exercise helped me but doesn't do it for everyone.
  8. genius

    genius

    Messages:
    7,349
    Food and drink high in sugar (as in high fructose corn syrup and sucrose, do not cause you to be diabetic; Type 1 diabetes, once known as juvenile diabetes or insulin-dependent diabetes, is a chronic condition in which the pancreas produces little or no insulin whereas type 2 your body doesn't respond adequately to what would normally be adequate amounts of insulin (factors such as obesity and lack of fitness strongly contribute to this) causing the pancreas to produce more and more insulin - eventually it literally wears out.

    If you have type 1 you have to take replacement insulin and carefully what your sugar intake. In layman medical terms "you are fucked". If type 2 you need to lose the poundage and get fit. At worse this will dramatically mitigate the disease and at best will allow you to keep you blood sugar under control w/o medications.

    If I were you and had type 2 (sounds like you do- I don't have it) I would go on a major life style (and life changing and perhaps life saving) change where I lost excess weight and get fit.

    I do aerobic and weight training exercise for an hour each (on alternate days) as part of my morning routine and feel great and still monger a lot even though I am getting on in age.

    Just do it - this is your life here.

    Read the literature on this - many cases totally eliminates the need for medication.

    Added bonus: you will look and feel much better so you will be able to monger more often and get more enjoyment out of it.

    Disclaimer: genius is not a medical type but been around for a long time, very observant and well read.
    The Exiled likes this.
  9. AlwaysHavingFun

    AlwaysHavingFun

    Messages:
    726
    No but might be worth a shot
  10. joeyboy

    joeyboy

    Messages:
    1,408
    also heard there is an extended release form of metformin that is easier to hasndle do you know anything about it?
  11. AlwaysHavingFun

    AlwaysHavingFun

    Messages:
    726
    The most common side-effects of Metformin are feeling sick, diarrhea and abdominal pain. These symptoms do not usually last more than a few weeks.
    If the side effects do not settle you might need to change things up or take pepto bismol with it but again im not a doctor.
    Make sure you take metformin with food or right after eating.

    Also you can get a second opinion.
  12. kbpro

    kbpro

    Messages:
    105
    Hey Tresiba an insulin pen great medicine
  13. joeyboy

    joeyboy

    Messages:
    1,408
    a few weeks bad stomach pains nausea diareha it was horrible.are you taking it? that is probably the "best" thing to take for diabetes.should i try it again?
  14. AlwaysHavingFun

    AlwaysHavingFun

    Messages:
    726
    How long were you on metformin before you stopped? Takes a few weeks to get used to.
  15. joeyboy

    joeyboy

    Messages:
    1,408
    doc not putting me on insulin all i am taking is glipizide and valsartan hctz(diovan) he wanted me to start trulicity but it was way too expensive.My culprit was soda I was addicted to coca cola big time. metformin gave me bad side effects had to stop that too
  16. joeyboy

    joeyboy

    Messages:
    1,408
    doc not putting me on insulin all i am taking is glipizide and valsartan hctz(diovan) he wanted me to start trulicity but it was way too expensive.My culprit was soda I was addicted to coca cola big time. metformin gave me bad side effects had to stop that too
  17. joeyboy

    joeyboy

    Messages:
    1,408
    doc not putting me on insulin all i am taking is glipizide and valsartan hctz(diovan) he wanted me to start trulicity but it was way too expensive.My culprit was soda I was addicted to coca cola big time metformin gave me bad side effects had to stop it
  18. AlwaysHavingFun

    AlwaysHavingFun

    Messages:
    726
    You are not borderline diabetic...you are diabetic...skip the juice definitely...not worth it
  19. joeyboy

    joeyboy

    Messages:
    1,408
    wow those numbers arent too bad.Mine fluctuates went from 6.5 to 10 now around 7.5......Thanks for your help!!
  20. AlwaysHavingFun

    AlwaysHavingFun

    Messages:
    726
    Stay away from juice...I was a 6.4 and down to 5.2. Not worth it to drink it. Drink water or flavored waters